Florida, 2005

Heavy Rain in Florida, September 2 to 3, 2005

September 2 to 3, 2005 · NWS MFL · 1 event in 1 county or zone

35 inches of rain fell in 24 hours in Jupiter Farms according to South Indian River Water Control District (SIRWCD), flooding streets and culverts.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

6.35 inches of rain fell in 24 hours in Jupiter Farms according to South Indian River Water Control District (SIRWCD), flooding streets and culverts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 2, 1:38 PM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Sep 2, 1:38 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT FRI SEP 2 2005

.DISCUSSION...FRONTAL BOUNDARY EXTENDING ACROSS NORTH FLORIDA AT
THE MOMENT. TEMPERATURE CONTRAST IS LACKING THOUGH SHARP DROP
IN DEWPOINTS (UPPER 60S) IS OBSERVED NORTH OF THE BOUNDARY. THIS
FEATURE WILL MAKE LITTLE PROGRESS SOUTHWARD OVER THE NEXT FEW
DAYS. HOWEVER...CONVERGENCE AND DEEP MOISTURE TO THE SOUTH...ACROSS
SOUTH FLORIDA...WILL KEEP NUMEROUS SHOWERS AND THUNDERSTORMS IN
THE FORECAST. WITH LIGHT WIND FLOW...THESE WILL BE PREDOMINANTLY
OF THE AFTERNOON AND EVENING VARIETY.

GLOBAL MODELS...ESPECIALLY INCLUDING THE GFS AND NOGAPS
SOLUTIONS...DEEPEN THE WEAK SURFACE LOW PRESENTLY ANALYZED NEAR
30N/77W EARLY NEXT WEEK. OTHERS SUCH AS THE ECMWF AND CMC ARE LESS
ROBUST WITH LOW...HOWEVER THEY STILL INDICATE ELONGATED EAST-WEST
ORIENTED SURFACE TROUGH IN ROUGHLY THE SAME AREA. INITIALLY THIS
LOW WILL SERVE TO BRING DRIER AND COOLER AIR INTO SOUTH FLORIDA
LATE THIS WEEKEND (PERHAPS TEMPS AND DEWPOINTS 3-4 DEGREES
COOLER). THE EFFECT ON LATER PERIODS OF THE FORECAST IS MORE
UNCERTAIN...WITH RAIN CHANCES POSSIBLY INCREASING BY MID-WEEK
SHOULD THIS SYSTEM MOVE CLOSER TO US.

&&

.MARINE...NORTH WINDS MAY CAUSE SEAS TO BUILD OVER THE GULF STREAM
THIS WEEKEND. ELSEWHERE...NO CONCERNS AT THIS TIME FOR THE MANY
HOLIDAY WEEKEND BOATERS RIGHT NEAR THE COAST...OTHER THAN THAT
ASSOCIATED WITH ANY AFTERNOON THUNDERSTORM ACTIVITY.

&&

.FIRE WEATHER...NO PROBLEMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  90  76  89 /  30  60  30  30
FORT LAUDERDALE  78  90  77  88 /  30  60  40  40
MIAMI            77  90  77  89 /  30  60  40  40
NAPLES           77  92  75  91 /  30  50  30  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

HANDEL
Hazardous weather outlook, Sep 2, 5:12 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
612 PM EDT FRI SEP 2 2005

FLZ063-066>075-031345-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
612 PM EDT FRI SEP 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL AFFECT SOUTH FLORIDA
THIS EVENING. FREQUENT LIGHTNING, HEAVY DOWNPOURS AND GUSTY WINDS
TO 40 MPH WILL ACCOMPANY SOME OF THE STORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

In the hours before

Special weather statement, Sep 2, 4:46 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
546 PM EDT FRI SEP 2 2005

FLZ067-068-022215-
PALM BEACH EASTERN-PALM BEACH WESTERN-
546 PM EDT FRI SEP 2 2005

...STRONG THUNDERSTORMS OVER NORTHEASTERN PALM BEACH COUNTY...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR JUPITER FARMS...MOVING SOUTH AT
5 MPH TOWARD STATE ROAD 710. ANOTHER GROUP OF STORMS IS EVIDENT
FURTHER SOUTH NEAR THE ACREAGE MOVING SOUTH TO ROYAL PALM BEACH AND
HIGHWAY 98.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

CHRISTENSEN
Special weather statement, Sep 2, 5:18 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
618 PM EDT FRI SEP 2 2005

FLZ067-068-022245-
PALM BEACH EASTERN-PALM BEACH WESTERN-
618 PM EDT FRI SEP 2 2005

...STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH PALM BEACH COUNTY...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WELLINGTON...OR 12 MILES WEST OF LAKE
WORTH...MOVING SOUTH AT 10 MPH.

A CALLER FROM WELLINGTON REPORTED PEA SIZED HAIL AROUND 610 PM.
RESIDENTS CAN ALSO EXPECT GUSTY WINDS TO 50 MPH...AND LOCALLY HEAVY
DOWNPOURS WITH THESE STORMS. HOWEVER...THE MAIN IMPACT CONTINUES TO
BE FREQUENT LIGHTNING. REMEMBER...TREES AND OPEN SHELTERS FOUND ON
BEACHES OR GOLF COURSES OFFER NO PROTECTION. IF YOU ARE NEAR THESE
STORMS...GET INSIDE NOW

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

CHRISTENSEN
Special weather statement, Sep 2, 5:48 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
648 PM EDT FRI SEP 2 2005

FLZ066-067-070-022315-
EASTERN COLLIER-HENDRY-PALM BEACH WESTERN-
648 PM EDT FRI SEP 2 2005

...STRONG THUNDERSTORMS MOVING INTO BIG CYPRESS SEMINOLE
RESERVATION...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING EAST AT 5 MPH INTO THE BIG
CYPRESS NATIONAL PRESERVE AND THE WESTERN PORTIONS OF THE BIG
CYPRESS SEMINOLE RESERVATION.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

CHRISTENSEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Palm Beach

When
September 2, 7:00 PM EST to September 3, 7:00 PM EST
Where
Palm Beach County, 8 mi W of Jupiter
Reported by
NEWSPAPER
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474498.